Log in
Adult ADHD Support
3,303 members949 posts

Ritalin is making me hyper-focused negatively

Hi,

I have been diagnosed with ADD a month. I have been taking Ritalin, 20mg per day, for more than a week, and I feel hyperfocused after taking the dose. I waste a lot of time on my cellphone, will switch from one task to another very quickly, speak out things randomly which don't make sense in the context, and I find it very hard to break the focus cycle and relax. It feels something is pushing my minds focus limits. I feel instead of helping me Ritalin is making my ADD conditions worse.

Is it normal when you start taking the medication ?

4 Replies
oldestnewest

There are multiple types of stimulant medication. Some stimulants don't go well with some people, what you are going through generally is not suppose to happen if the medication were to be ideal to your brain/body characteristics. Another reason you are perhaps having issues is because the dosage might be too high (not sure if you are taking 20mg twice a day, or 10mg twice a day). A third reason that could be a problem is if you are consuming coffee or some other type of stimulant (energy drink etc.), and if you are, then it would be in your best interest to stop or diminish coffee usage.

I recommend you ask to lower your dosage and see what happens. After you see whether that helps or not, either stay with the medication or ask to try another medication. I went through a trial period of just 2 medications, and the first one gave me huge rage and irritability, so I stopped it after a week and switched over to my current medication which felt just right, both cognitively and physically.

Reply

for me it was making me also hyper focus the first tow weeks but after that it got more normal and it was ok now after another three weeks i don't feel that it's effecting any more and actually that's scarring me ..but i think it's ok to feel wired the first 10 days

Reply

check this article :

additudemag.com/stimulant-m...

Reply

I've already felt like this after sort of a years taking Ritalin. Then my doctor prescribed Concerta and I felt better

Reply

You may also like...